k slo (begintohope) wrote in vaginapagina,
k slo
begintohope
vaginapagina

Bad emotional side effects on contraceptive pill

Forgive me if this has already been discussed, which it probably has; I had a look through the PMS tag & didn't find anything about this particular issue.

I've been on Aviane (a generic version of Alesse) for about 7 months now. For the first few months, I didn't experience any side effects, but for the past 3 or 4 months, I've noticed that the week before my placebo pills is pretty hellish in terms of my mood. I cry at the drop of a hat & often get irritable with people who I love very much.

In looking over my journal, I noticed that my major emotional meltdowns of the past two cycles both happened on day 14 of the pill cycle (i.e. 8 days before starting the week of placebos).

I see in VP's HBC FAQ that switching to a formulation with less progestin might help. Right now I've got a few months of Aviane left, though, so I plan on staying on it for at least a while longer.

So I guess my questions are:
1. Any other folks experiencing bad emotional side effects on HBC?
2. Other than switching pills or switching contraceptive methods altogether, what can I do to manage these mood swings?
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 18 comments